Thunderstorm Wind, Hampton
- When
- June 10, 3:20 PM EST
- Where
- Hampton County, Miley
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 32.950, -81.030
Two trees were reported down on Sandy Run Road.
A weak frontal boundary in combination with sea breeze allowed a few isolated thunderstorms to develop across the area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CHS wrote it up.
A weak frontal boundary in combination with sea breeze allowed a few isolated thunderstorms to develop across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 2:14 PM EST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 314 PM EDT SUN JUN 10 2007 .SYNOPSIS... A WEAK FRONTAL BOUNDARY WILL REMAIN JUST S OF THE AREA THROUGH TUE MORNING WHILE HIGH PRESSURE SINKS S FROM THE GREAT LAKES. AN UPPER LEVEL DISTURBANCE WILL SWING ACROSS THE AREA TUE THROUGH THU FROM THE N WHICH WILL BRING AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE MIDDLE OF THE WEEK. DRIER CONDITIONS WITH TEMPERATURES NEAR NORMAL ARE EXPECTED FOR THE END OF THE WEEK AS HIGH PRESSURE RETURNS. && .NEAR TERM /THROUGH TONIGHT/...LOW PRES CENTER TILL HOLDING FORT JUST OFFSHORE OF SAVANNAH AND WILL REMAIN OFF THE GA SHORE...WHILE IT SLOWLY MOVES S...OVERNIGHT. ITS WMFNT WILL REMAIN OFFSHORE OF THE SC COAST WHILE ITS CDFNT WILL SAG S THEN CURVE WWD OVR NRN FL. THIS COMBINATION IS ALLOWING GOOD PROGRESS OF THE SEABREEZE INLAND OVER SC BUT NOT SO MUCH INTO GA. AS SUCH...HAVE SEEN BETTER SHWR DEVELOPMENT OVER SC AND THIS TREND IS EXPECTED TO CONTINUE THROUGH THE LATE EVE HOURS. WILL KEEP SLGT CHC POPS GOING FOR THE ENTIRE CWFA FOR THE FIRST HALF OF THE EVE...ALTHOUGH CHCS ARE BETTER OVER SC THAN GA...THEN KEEP CHCS GOING THROUGH THE EARLY MRNG HOURS MON OVER FAR INLAND PORTIONS WHICH SHOULD STILL BE UNDER THE INFLUENCE OF THE SEABREEZE. COVERAGE WILL NOT BE IMPRESSIVE...BUT WITH HIGH INSTABILITY AND DEWPOINTS IN THE LOW 70S...ANY STORM HAS THE POTENTIAL TO BE STRONG. PRECIP IS EXPECTED TO BE NIL BY 06Z...AND THEN ATTENTION TURNS TO POTENTIAL FOG DEVELOPMENT. PATCHY FOG CANNOT BE RULED OUT... ESPECIALLY FOR AREAS THAT RECEIVE RAIN...AS SFC WINDS WILL BE AOB 4 KT AWAY FROM THE COAST AND CLOUDS WILL DISSIPATE ENOUGH TO CREATE AT LEAST MODEST RADIATIONAL COOLING CONDS UNDERNEATH NIGHTLY INVERSION. MILD TEMPS WILL PREVAIL OVERNIGHT WITH LOWS AROUND 70 AWAY FROM THE COAST AND MID 70S NEAR SHORE. && .SHORT TERM /MONDAY THROUGH MONDAY NIGHT/... UPR LVL RIDGING THAT HAS PROVIDED SOLID NW FLOW TO MITIGATE SHWR/TSTM DEVELOPMENT THE PAST FEW DAYS WILL FLATTEN AS AN UPR LVL DISTURBANCE APPROACHES FROM THE NW. SEVERAL BUCKLES IN THE FLOW AROUND THE UPR LOW COMBINED WITH A LINGERING SFC TROF IN THE WAKE OF THE DEPARTING WEAK SFC LOW PRES SYSTEM WILL BE ENOUGH TO COMBINE WITH AMPLE SFC INSTABILITY TO CREATE BETTER COVERAGE OF SHOWERS/TSTMS. MODEL GUIDANCE HAS HAD A WIDE RANGE OF POPS FOR TMRW...FROM THE UPR TEENS TO THE LOW 40S. GIVEN THE INITIALIZATION PROBLEMS BOTH THE GFS AND NAM HAVE IN THEIR PROGS...WILL TAKE A MIDDLE OF THE ROAD APPROACH AND RUN WITH 30 POPS FOR MAINLY TMRW AFTN. A FEW ISOLD SHOWERS MAY DEVELOP TMRW MRNG...BUT NOTHING IMPRESSIVE EXPECTED. TSTM STRENGTH IN THE AFTN IS IN QUESTION... WITH MODEST MIDLVL FLOW AND CONTINUED MOIST/UNSTABLE RESIDENT CONDITIONS. UPR LVL CLOUDS MAY PREVENT GOOF SFC HEATING...BUT ISOLD STRONG/SEVERE STORMS CERTAINLY CANNOT BE RULED OUT. THICKER CLOUD COVER MAY ALSO HINDER OPTIMAL HEATING WITH RESPECT TO MAX TEMPS...BUT EVEN WITH CLOUDS HIGHS WILL RISE TO THE UPR 80S AND LOWER 90S. WILL MAINTAIN SLGT CHC POPS THRU TMRW NIGHT WITH THE SFC TROF AND UPR LVL DISTURBANCES IN AND NEAR THE AREA. THE THICKER CLOUD COVER WILL ALSO ALLOW MILD OVERNIGHT TEMPS TO PREVAIL...DROPPING ONLY TO THE LOWER 70S. CLOUDS AND MILD PRES GRADIENT KEEPING WIND SPEEDS UP IS EXPECTED TO PREVENT FOG FORMATION. && .LONG TERM /TUESDAY THROUGH SATURDAY/... 12Z GFS/NAM GUIDANCE SUGGEST THAT A STRONG SHORTWAVE WILL DIG S/SE...AIDING THE W/SW EXTENSION OF THE UPPER TROUGH ACROSS THE SE US...AND PRODUCING A CLOSED MID/UPPER LEVEL CIRCULATION OVER OR JUST W/SW OF THE FORECAST AREA BY TUE...PERSISTING INTO WED. THUS...A TREND TOWARD HIGHER POPS...MORE CLOUDS AND LOWER TEMPS IS JUSTIFIED TUE/WED. BECAUSE UNCERTAINTY REMAINS WHETHER AN AREA OF SYNOPTIC ASCENT...PERHAPS SUPPORTING CYCLOGENESIS WITHIN THE BAROCLINIC ZONE...WILL SUPPORT MORE WIDESPREAD SHOWERS/TSTMS OVER THE FORECAST AREA...OR WHETHER AN MCS WILL REMAIN JUST W/SW OF THE FORECAST AREA...LIMITED HIGHEST POPS TO JUST UNDER 50% TUE...BUT HIGHER POPS MAY BE NEEDED IN LATER FORECASTS. THEN...GENERALLY RAISED POPS UNDER THE UPPER COLD POOL TUE NIGHT THROUGH WED...WITH THE COVERAGE OF CONVECTION FOLLOWING A DIURNAL TRENDS...PEAKING DURING THE AFTERNOON/EVENING HOURS. I WOULD EXPECT AS THIS PERIOD SHIFTS INTO THE SHORTER TERM REGIME...WE SHOULD BE ABLE TO ADD MORE SPECIFICS TO THIS FAIRLY GENERIC LONGER TERM FORECAST. FURTHER...HIGHER POPS MAY YET BE NEEDED...ESPECIALLY TUE EVE AND AGAIN WED AFTN/EVE...BUT WILL ALSO DEFER THOSE DETAILS TO LATER FORECASTS. IN ANY CASE...A MARGINAL SEVERE THREAT WILL EXIST WITHIN A MODERATELY UNSTABLE ENVIRONMENT DURING TUE/WED AFTN/EVE...WITH A HAIL THREAT ENHANCED BY THE THERMAL TROUGH ALOFT...PERHAPS ACCOMPANIED BY A MICROBURST THREAT IF A CLOSED UPPER CIRCULATION MANAGES TO TAP INTO SOME DRIER AIR. HIGH AMPLITUDE/REX BLOCK PATTERN WILL MAINTAIN A COMBINATION OF SURFACE HIGH PRES AND MID TO UPPER LEVEL TROUGHING OVER THE REGION THU THROUGH SAT...WITH A WEAKENING OF THE UPPER TROUGH POSSIBLE SUN. THE ASSOCIATED THERMAL TROUGH WILL PROVIDE BELOW NORMAL TEMPS INTO NEXT WEEKEND...WITH NEAR NORMAL TEMPS RETURNING SUN IF THE THERMAL TROUGH FILLS AS EXPECTED. MEANWHILE...THE SURFACE BOUNDARY WHICH MAY HAVE CONTRIBUTED TO PERIODS OF ENHANCED PRECIP WILL MOST LIKELY REMAIN W-S-SE OF THE FCST AREA THU INTO THE WEEKEND. HOWEVER...COOL TEMPS ALOFT...AND THE POTENTIAL FOR INDIVIDUAL SHORTWAVES TO PUSH THROUGH THE BASE OF THE PERSISTENT UPPER TROUGH...SHOULD PRODUCE AT LEAST ISOLD TO SCT DIURNAL SHOWERS/TSTMS...WITH COVERAGE DEPENDING ON THE ORIENTATION OF THE UPPER TROUGH AND DEGREE OF SUBSIDENCE/CAPPING...IF ANY...PROVIDED BY THE LOW LEVEL RIDGE. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... WILL RUN WITH PREVAILING VFR CONDS BUT WITH SHWRS/TSTMS NOW STARTING TO APPEAR ON KCLX RADAR ALONG WITH SHWRS/TSTMS FROM THE NW EXPECTED TMRW AFTN...CONFIDENCE IS NOT TOO HIGH ON MAKING IT ENTIRELY THROUGH THE 18Z TAFS AS VFR. TIMING/LOCATION OF CONVECTION IS AGAIN HIGHLY PROBLEMATIC AS HIGH MOISTURE AND INSTABILITY WITH DEVELOPING SEABREEZE MAY HELP CONTRIBUTE TO ADDITIONAL SHWRS/TSTMS THIS AFTN. ASIDE FROM CB/S...HAVE LEFT PRECIP MENTION OUT OF THE TAFS BUT WILL AMEND AS NEEDED. ANY SHWR/TSTM ACTIVITY SHOULD END AFTER SUNSET...BUT ANY AREAS THAT RECEIVE RAINFALL MAY BE SUSCEPTIBLE TO SHALLOW GROUND FOG. HAVE REDUCED BOTH TERMINALS TO 6SM FOR NOW AND SEE HOW CONVECTION AFFECTS FOG POTENTIAL. WILL START THE DAY WITH VFR TMRW...BUT CLOUDS WILL GRADUALLY LOWER AND THICKEN AS AN UPR LVL DISTURBANCE APCHS. CHCS FOR SHWRS/TSTMS ARE INCREASING FOR TMRW...BUT BEST CHCS LOOK TO BE AFTER 18Z TMRW. EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CONDITIONS WILL BE POSSIBLE IN SHOWERS/TSTMS...AND IN EARLY MORNING STRATUS/FOG...ESPECIALLY WHERE RAIN FALLS...TUE THROUGH SUN. && .MARINE... RATHER BENIGN CONDS WILL PREVAIL OVER THE WATERS THROUGH MON NIGHT. WEAK FRONTAL SYSTEM CENTERED IN THE GA COASTAL WATERS WILL GRADUALLY SHIFT SWD OVER THE NEXT 36 HOURS. HOWEVER...WITH ITS MINIMAL PRES GRADIENT...WINDS ARE NOT EXPECTED TO EXCEED 15 KT OVER THE COASTAL WATERS. THE ONLY EXCEPTION IS CHAS HARBOR WHICH HAS SEEN 15-18 KT WINDS THIS AFTN. UNTIL LATE EVE...THE LAND/SEA INTERFACE WILL BE A BIT AGITATED SO WILL INITIATE CHAS HARBOR WITH SCEC CONDS BUT KEEP ALL OTHER MARINE ZONES AOB 15 KT. SEAS WILL REMAIN AOB 4 FT. FORECAST FOR TUE/WED WILL ASSUME THAT THE GFS REMAINS TOO STRONG/TOO FAR EAST WITH A SURFACE LOW...THUS WILL HOLD WINDS AND SEAS BELOW HEADLINE CRITERIA...WITH SEAS A BIT BELOW 12Z WAVE WATCH GUIDANCE. HOWEVER...CONDITIONS WILL DETERIORATE AS THE DEVELOPING THERMAL TROUGH ENHANCES OVER WATER INSTABILITY...AND SCSEC HEADLINES MAY EVENTUALLY BE REQUIRED FOR PARTS OR ALL OF THE COASTAL WATERS. THE 0-6Z GFS SOLUTION REGARDING A CLOSED SFC LOW DEVELOPING WITHIN THE BAROCLINIC ZONE OVER OR JUST E/SE OF THE WATERS...PRODUCING SCA OR WORSE CONDITIONS...APPEARED TO BE AN OUTLIER...AND THE WEAKER 12Z GFS SOLUTION APPEARS MORE REASONABLE/SIMILAR TO OTHER GUIDANCE. HOWEVER...THE COMBINATION OF HIGH PRES BUILDING INTO THE REGION FROM THE N...OVER WATER INSTABILITY ENHANCED BY THE THERMAL TROUGH AND THE POTENTIAL FOR A COASTAL TROUGH TO DEVELOP WITH AN ASSOCIATED PINCHED GRADIENT COULD PRODUCE SCSEC/SCA CONDITIONS...ESP DURING THE WED TO SAT TIME FRAME. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && JPC/SPR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 359 PM EDT SUN JUN 10 2007 AMZ330-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051- 111000- CHARLESTON HARBOR-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL- EVANS-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 359 PM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY THUNDERSTORMS THAT FORM HAVE THE POTENTIAL TO PRODUCE WINDS IN EXCESS OF 60 MPH AND HAIL OF PENNY SIZE OF GREATER ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG/SEVERE THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE MONDAY...MAINLY DURING THE AFTERNOON HOURS. SOME OF THE THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH AND HAIL OF PENNY SIZE OR GREATER ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME...BUT SHOULD ANY WIND DAMAGE OR HAIL BE OBSERVED PLEASE RELAY THOSE REPORTS TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. AMZ350-352-354-374-111000- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 359 PM EDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 318 PM EDT SUN JUN 10 2007 SCZ047-101945- INLAND JASPER- 318 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 345 PM EDT... AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR POCOTALIGO...OR ABOUT 7 MILES SOUTH OF YEMASSEE...MOVING SOUTHWEST AT 10 MPH. AREAS IN AND AROUND COOSAWHATCHIE...OLD HOUSE AND POCOTALIGO WILL BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT SUN JUN 10 2007 SCZ042-102000- HAMPTON- 332 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS WILL IMPACT HAMPTON COUNTY THROUGH 400 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR CAMP BRANCH...OR ABOUT 7 MILES SOUTHEAST OF HAMPTON. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ALMEDA...FURMAN...HAMPTON AND VARNVILLE WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 341 PM EDT SUN JUN 10 2007 SCZ044-102015- DORCHESTER- 341 PM EDT SUN JUN 10 2007 ...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY THROUGH 415 PM EDT... AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR GIANT ALONG INTERSTATE 26...OR ABOUT 7 MILES NORTHEAST OF SAINT GEORGE...MOVING SOUTHWEST AT 15 MPH. AREAS IN AND AROUND DORCHESTER...HARLEYVILLE...RIDGEVILLE AND SAINT GEORGE WILL BE IMPACTED THROUGH 415 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The Charleston,SC radar (KCLX), 33 km away, was scanning. The volume nearest the first event began at 20:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
Two trees were reported down on Sandy Run Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Carolina in 2007Every state in 2007This day in weather historyWarnings in South Carolina, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 40464.